MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE DISTAL FEM CUT BLOCK; ATTUNE INSTRUMENTS : RESECTION BLOCKS/DEVICES

DEPUY IRELAND - 9616671 ATTUNE DISTAL FEM CUT BLOCK; ATTUNE INSTRUMENTS : RESECTION BLOCKS/DEVICES
Catalog Number 254400522
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that patient underwent total knee replacement on (b)(6) 2024.While pinning the block, pin got stuck and broke off leaving part of the pin stuck in the block.No delays.Nothing left in patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that while pinning the block, pin got stuck and broke off leaving part of the pin stuck in the block.No delays.Nothing left in patient.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found a broken fragment of a pin was stuck in the block.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces, such as, prying motion, off axis insertion of the mating fixation pins and/or the reuse of single use fixation pins.A functional test was conducted and it revealed it was impossible to remove the broken pin.The complaint condition was replicated.A dimensional inspection was not conducted due to not being applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune distal fem cut block would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.

Brand Name
ATTUNE DISTAL FEM CUT BLOCK
Common Device Name
ATTUNE INSTRUMENTS : RESECTION BLOCKS/DEVICES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20750471
Report Number1818910-2024-24312
Device Sequence Number17243140
Product Code HTZ
UDI-Device Identifier10603295423737
UDI-Public(01)10603295423737(10)GM6110212
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254400522
Device Lot NumberGM6110212
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer12/03/2024
01/10/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date12/04/2024
01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age81 YR
Patient SexMale
Patient Weight84 KG